Hail, Webster
- When
- May 28, 10:49 AM CST
- Where
- Webster County, Minden
- Measured
- 0.75 in hail
- Reported by
- Broadcast Media
- Coordinates
- 32.620, -93.280
Penny size hail was reported in Minden, Louisiana.
Isolated severe thunderstorms developed across portions of Northwest Louisiana during the late morning hours and evening hours of May 28th. These storms developed due to their proximity to an upper level disturbance across the Lower Mississippi Valley.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Isolated severe thunderstorms developed across portions of Northwest Louisiana during the late morning hours and evening hours of May 28th. These storms developed due to their proximity to an upper level disturbance across the Lower Mississippi Valley. These storms produced hail and damaging thunderstorm wind gusts and some flash flooding was also reported with these storms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 28, 9:37 AM CST, 1 hour 12 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1037 AM CDT THU MAY 28 2015 .DISCUSSION... LEADING EDGE OF COLD POOL ASSOCIATED WITH EASTWARD MIGRATING MCS HAS NOW MOVED INTO OUR NW ZONES. WHILE IR IMAGERY CONTINUES TO INDICATE SOME WEAKENING OVER THE PAST COUPLE HOURS...IN THE LAST HOUR...RETURN HAVE BECOME A LITTLE MORE IMPRESSIVE WITH THE PORTION OF THE LINE ACROSS MCCURTAIN COUNTY SHOWING A TENDENCY TO BOW SLIGHTLY. FOR THE UPDATE THIS AFTERNOON...HAVE INCREASED POPS ACROSS OUR EXTREME NORTHERN ZONES TO ACCOUNT FOR THIS EASTWARD PROPAGATION. OTHERWISE...EXPECTING WIDELY SCATTERED TYPE COVERAGE WITH AFTERNOON HEATING ACROSS JUST ABOUT ANYWHERE ACROSS THE REMAINDER OF OUR REGION WITH PERHAPS A LITTLE MORE CONCENTRATION ALONG ANY REMNANT WEST TO EAST OUTFLOW BOUNDARY PRODUCED FROM CONVECTION TO OUR NORTH THIS MORNING AND A RESIDUAL THERMAL BOUNDARY WHICH HAS SET UP NORTH TO SOUTH ACROSS NORTHERN LOUISIANA. WILL ALSO NEED TO WATCH FOR SOME SEABREEZE ACTIVITY COMING NORTH OUT OF SOUTHEAST TEXAS LATE THIS AFTERNOON...POSSIBLY MOVING INTO OUR E TX ZONES CLOSER TO 00Z THIS EVENING. DID NOT MAKE ANY OTHER CHANGES AS FCST MAX TEMPS ARE IN THE BALLPARK. THE ONLY TROUBLE SPOT MAY BE ACROSS OUR NORTHERN ZONES WHERE PRESENT CONVECTION RESIDES BUT TEMPERATURE RECOVERY IS CERTAINLY POSSIBLE LATER THIS AFTERNOON. UPDATED PACKAGE OUT SHORTLY...13. && .PREV DISCUSSION... /ISSUED 846 AM CDT THU MAY 28 2015/ DISCUSSION... HAVE SENT OUT A QUICK UPDATE TO ACCOUNT FOR CURRENT RADAR TRENDS TO OUR NORTHWEST. MCS CONTINUES TO MOVE QUICKLY EASTWARD ACROSS SOUTHERN OKLAHOMA INTO NORTH CENTRAL TEXAS. IR TRENDS SHOW THAT CLOUD TOPS HAVE SHOWN A TENDENCY TO WARM OVER THE LAST HOUR OR SO BUT THE CONVECTION IS VERY CLOSE TO OUR EXTREME NW ZONES SO HAVE UPDATED THE MORNING GRIDS TO ADD LIKELY POPS IN THIS AREA. ALSO MENTIONED HEAVY RAIN AND FLASH FLOODING POSSIBLE AS WELL FOR THIS MORNING. NO OTHER CHANGES WERE MADE TO THE MORNING PORTION OF THE FORECAST. WILL ADDRESS ANY AFTERNOON CONCERNS FOR THE REMAINDER OF THE REGION A LITTLE LATER THIS MORNING. UPDATED PACKAGE ALREADY SENT...13. PREV DISCUSSION... /ISSUED 717 AM CDT THU MAY 28 2015/ AVIATION... MOSTLY VFR WITH A FEW CRATERS SINCE AROUND DAYBREAK...NAMELY KMLU AND NOW KELD/KLFK. OTHERWISE...JUST A FEW VICINITY SHOWERS NOW...BUT INCREASING TS COVERAGE AS A FORCING AHEAD OF AN UPSTREAM CONVECTIVE COMPLEX IS IN ROUTE. OUR SFC WINDS WILL PREVAIL S LESS THAN 10 KTS. CLIMB WINDS ARE VERY LIGHT 10-25KT ON ASCENT AND ALL SW/W OVER THE ARKLATEX AERODROME. OUTLOOK IS FOR INCREASING COVERAGE BOTH DAY AND NIGHT INTO THE WEEKEND. /24/ PREV DISCUSSION... /ISSUED 532 AM CDT THU MAY 28 2015/ DISCUSSION... ALL IS QUIET FOR THE TIME BEING...ALTHOUGH CONFIDENCE REMAINS SOMEWHAT LOW IN THE SHORT TERM FORECAST...AND WILL BE DETERMINED BY TWO FACTORS. THE FIRST BEING THE UPSTREAM MCS APPROACHING THE MIDDLE RED RIVER VALLEY OF SRN OK/N TX...AND THE SECOND BEING A WEAK AREA OF MID LEVEL CONVERGENCE THAT WILL SPREAD ENE INTO NE TX/SW AR/N LA THIS AFTERNOON ALONG WEAK DIRTY RIDGING THAT WILL TRY AND BUILD NE INTO THE MID-SOUTH REGION INTO THE TN VALLEY. HOWEVER...ALL BETS WILL BE OFF ON THE LATTER SHOULD THIS MCS MAINTAIN ITS MOMENTUM AND MOVE INTO THE REGION BY LATE MORNING/EARLY AFTERNOON. THE 09Z SFC ANALYSIS DOES DEPICT A DISTINCT SFC THETA-E BNDRY ALONG/JUST S OF THE RED RIVER BEFORE ARCING SE INTO WRN LA...THUS FOCUSING AN AXIS OF INSTABILITY WHEREAS MORNING MLCAPES RANGE FROM 1000-1500 J/KG TO THE W OF THIS BNDRY. THE HRRR DOES INITIALIZE ON THE MCS /ALBEIT 1-2 HOURS SLOWER/ AND BUILDS IT ESE AND GUSTING OUT AS IT MOVES INTO EXTREME SE OK/NE TX BETWEEN 15-17Z. GRANTED...IT WILL BE OUTRUNNING THE SHORTWAVE ENERGY NOW OVER CNTRL NM...BUT THE REMNANTS OF THIS SYSTEM SHOULD FOCUS SCT CONVECTION OVER AT LEAST THE NRN HALF OF THE REGION...WHICH MAY INTERACT OF THE WEAK MID LEVEL CONVERGENCE THAT SHOULD SHIFT E INTO SCNTRL AR/NCNTRL LA THIS AFTERNOON. HAVE CONCENTRATED BEST POPS OVER EXTREME NE TX/SE OK/SW AR...WITH LOW CHANCE POPS FARTHER SE OVER NCNTRL LA. DESPITE THE WEAK SHEAR IN PLACE...CAN/T RULE OUT ISOLATED SVR THIS AFTERNOON AND MODERATE MLCAPES DEVELOP THIS AFTERNOON WITH HEATING. THE PRESENCE OF THE WEAK RIDGING ALOFT W OF THE MID LEVEL CONVERGENT AXIS SHOULD HELP KEEP THE CONVECTION MORE ISOLATED TODAY OVER THE SW SECTIONS OF E TX. THE UPPER LEVEL PATTERN WILL QUICKLY CHANGE FRIDAY THROUGH EARLY NEXT WEEK AS A SHORTWAVE DROPPED SE ACROSS THE NRN GREAT BASIN BENEATH AN OPENING TROUGH OVER ERN ID...SHIFTS E ALONG THE RED RIVER VALLEY TONIGHT...THIS IGNITING SCT/NUMEROUS CONVECTION FROM WCNTRL TX N INTO WRN OK...WITH PERHAPS ANOTHER MCS DEVELOPING AND SPREADING ESE ACROSS SRN OK/NCNTRL TX. THIS CONVECTION SHOULD AFFECT NE TX/SE OK/SW AR FRIDAY MORNING...WITH POTENTIAL MESOSCALE BNDRYS FOCUSING ADDITIONAL SCT CONVECTION FARTHER E AHEAD OF THE N-S UPPER TROUGH AS IT SETTLES INTO CNTRL OK/TX. HAVE INCREASED POPS TO LIKELY FOR THE NW THIRD OF THE AREA...WITH HIGH CHANCE POPS ELSEWHERE...ALTHOUGH MUCH OF THIS CONVECTION MAY BE TIED TO HEATING AND TEND TO DIMINISH FRIDAY NIGHT. WHILE UPSTREAM WFO/S HAVE ISSUED FLASH FLOOD WATCHES THIS MORNING FOR TONIGHT/THIS WEEKEND...CONFIDENCE STILL REMAINS TOO LOW AT THIS POINT IN REGARDS TO CONVECTION EVOLUTION/COVERAGE AS WELL AS QPF AMOUNTS TO WARRANT THE ISSUANCE OF A WATCH FOR PORTIONS OF THE REGION ATTM. HOWEVER...LATER SHIFTS WILL RE-EVALUATE LATER TRENDS/SUBSEQUENT MODEL RUNS FOR THE NEED FOR ONE LATER TODAY/FRIDAY GIVEN THE STILL SATURATED GROUNDS. THE AFOREMENTIONED UPPER TROUGH LOOKS TO BECOME STATIONARY OVER THE REGION THIS WEEKEND BEFORE NOSING SLOWLY E AND BECOMING ABSORBED IN A SECONDARY TROUGH NOW OVER ERN ID. SHOULD SEE PERIODS OF SCT/NUMEROUS CONVECTION DEVELOP THIS WEEKEND AREAWIDE...AND BECOME PRIMARILY MESOSCALE DRIVEN AS SHEAR WEAKENS FURTHER BENEATH THE WEAK TROUGH AXIS. HAVE ADDED LIKELY POPS FOR AREAS ALONG/N OF I-20 SATURDAY...WITH THE PROGS DEPICTING A WEAK SFC FRONT DRIFTING SE INTO SE OK/EXTREME NE TX/SW AR SATURDAY NIGHT. THE ECMWF IS A BIT SLOWER WITH THE PROGRESSION OF THE BNDRY AND IS PREFERRED FOR THIS FORECAST PACKAGE BEFORE BECOMING STATIONARY SOMEWHERE OVER E TX/N LA BY LATE SUNDAY. DID KEEP MID TO HIGH CHANCE POPS ALONG/AHEAD OF THIS BNDRY THIS WEEKEND...TAPERING RAIN CHANCES OFF FROM THE NW BY SUNDAY AS DRIER AIR ALOFT BEGINS TO ENTRAIN SE BEHIND THE EWD DRIFTING TROUGH AXIS. BOTH THE GFS/ECMWF CONTINUE TO CLOSE THE TROUGH OFF BY MONDAY...ALTHOUGH DISCREPANCIES ARISE THEREAFTER...WITH THE GFS FARTHER W WITH THE CLOSED LOW BECOMING STATIONARY SOMEWHERE NEAR/JUST W OF THE LOWER MS VALLEY. AGAIN PREFER THE ECMWF HANDLING OF THE CLOSED LOW...AS IT HAS BEEN PERSISTENT IN RUNS THE LAST FEW DAYS REMAINING NEAR THE MS RIVER. HOWEVER...GIVEN ITS PROXIMITY EVEN ON THE NORMALLY SUBSIDENT SIDE...CAN/T REMOVE POPS FROM THE FORECAST FOR MUCH OF NEXT WEEK AS MAINLY AFTERNOON/EVENING ISOLATED TO WIDELY SCT CONVECTION SHOULD DEVELOP EACH DAY...ESPECIALLY OVER SW AR/N LA. ASIDE FROM CONVECTION/ABUNDANT CLOUD COVER EXPECTED TO KEEP TEMPS SLIGHTLY BELOW NORMAL THIS WEEKEND...LOOK FOR TEMPS TO RETURN BACK TO NEAR CLIMO FOR MUCH OF NEXT WEEK AS WE MOVE INTO THE FIRST WEEK OF JUNE. PRELIMS TO FOLLOW BELOW... 15 && .PRELIMINARY POINT TEMPS/POPS... SHV 88 72 86 69 / 30 20 50 40 MLU 88 70 88 69 / 30 20 40 30 DEQ 84 68 82 67 / 70 30 60 50 TXK 86 70 84 68 / 50 30 60 50 ELD 86 69 86 69 / 30 20 50 40 TYR 88 72 84 69 / 20 30 50 40 GGG 88 72 84 69 / 20 20 50 40 LFK 90 73 87 71 / 20 20 50 30 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 13
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1113 AM CDT THU MAY 28 2015 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-291615- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK- PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 1113 AM CDT THU MAY 28 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE TODAY...AS A WEAK UPPER LEVEL DISTURBANCE AND THE REMNANTS OF A COMPLEX OF SHOWERS AND THUNDERSTORMS MOVING OVER THE RED RIVER VALLEY OF SOUTHERN OKLAHOMA...NORTHEAST TEXAS AND SOUTHWEST ARKANSAS. WITH ADDITIONAL DAYTIME HEATING...EXPECT WIDELY SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP ACROSS NORTHERN LOUISIANA AS WELL. WHILE WIDESPREAD SEVERE THUNDERSTORMS ARE NOT EXPECTED...ISOLATED SEVERE THUNDERSTORMS CERTAINLY WILL BE POSSIBLE. THESE COULD DOWN TREES AND POWERLINES WITH ANY OF THE STRONGER WIND GUSTS. AS WE TRANSITION INTO TONIGHT...ANOTHER COMPLEX OF STRONG TO SEVERE THUNDERSTORMS WILL BE MOVING OUR WAY FROM NORTH CENTRAL TEXAS. THIS ACTIVITY COULD BEGIN MOVING INTO PORTIONS OF NORTHEAST TEXAS AFTER MIDNIGHT TOWARDS DAYBREAK ON FRIDAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... SHOWERS AND THUNDERSTORMS WILL AGAIN INCREASE ACROSS MUCH OF THE REGION FRIDAY THROUGH SUNDAY...AHEAD OF AN UPPER LEVEL DISTURBANCE THAT WILL DRIFT EAST ACROSS OKLAHOMA AND TEXAS AND BECOME STATIONARY OVER THE AREA FRIDAY NIGHT THROUGH THIS WEEKEND. WHILE AN ISOLATED SEVERE THUNDERSTORM THREAT WITH THE POTENTIAL FOR DAMAGING WINDS CAN NOT BE RULED OUT...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE IN THE STRONGER STORMS...WITH RAINFALL AMOUNTS OF ONE TO THREE INCHES EXPECTED. GIVEN THE ALREADY SATURATED GROUNDS...LOCALIZED FLASH FLOODING WILL BE POSSIBLE. THIS UPPER LEVEL DISTURBANCE WILL CONTINUE TO FOCUS ADDITIONAL SCATTERED SHOWERS AND THUNDERSTORMS MONDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR RADIO OPERATORS...MAY BE NEEDED THIS AFTERNOON INTO THE OVERNIGHT HOURS OVER PORTIONS OF THE REGION. 13
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
938 AM CDT THU MAY 28 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM TSTM WND DMG HEMPHILL 31.34N 93.85W
05/27/2015 SABINE TX LAW ENFORCEMENT
*** 1 FATAL *** A HEMPHILL RESIDENT WAS KILLED WHEN A
TREE FELL ON HER HOME.
&&
EVENT NUMBER SHV1500547
13SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
953 AM CDT THU MAY 28 2015
OKZ077-281600-
MCCURTAIN OK-
953 AM CDT THU MAY 28 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MCCURTAIN COUNTY UNTIL
1100 AM CDT...
AT 952 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES NORTHEAST OF FORT TOWSON...OR 19 MILES NORTHEAST OF HUGO...
MOVING EAST AT 25 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
IDABEL...BROKEN BOW...WRIGHT CITY...VALLIANT...MILLERTON...GARVIN...
RUFE...OAK HILL...HOLLY CREEK...SLIM...GOLDEN...PICKENS...BETHEL...
SHERWOOD...RINGOLD...MOUNT HERMAN...BATTIEST AND GLOVER.
LAT...LON 3387 9468 3395 9516 3423 9515 3424 9515
3425 9505 3445 9505 3446 9468
TIME...MOT...LOC 1452Z 261DEG 16KT 3414 9521
19SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1108 AM CDT THU MAY 28 2015
ARZ050-051-059-OKZ077-281715-
HOWARD AR-LITTLE RIVER AR-SEVIER AR-MCCURTAIN OK-
1108 AM CDT THU MAY 28 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LITTLE RIVER...HOWARD...
SEVIER AND SOUTHEASTERN MCCURTAIN COUNTIES UNTIL 1215 PM CDT...
AT 1107 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR HATFIELD TO 7 MILES
NORTHWEST OF ARKINDA...AND MOVING EAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
DE QUEEN...ASHDOWN...DIERKS...HORATIO...FOREMAN...UMPIRE...
LOCKESBURG...WILTON...WINTHROP...GILLHAM...BEN LOMOND...ATHENS...
ARKINDA...CENTER POINT...OAK GROVE...HAWORTH...CENTRAL...BROWNTOWN...
SHINEWELL AND LEBANON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3419 9447 3419 9425 3436 9425 3435 9394
3419 9392 3418 9388 3365 9399 3378 9466
3444 9447
TIME...MOT...LOC 1607Z 272DEG 31KT 3454 9437 3385 9457
VIISPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1141 AM CDT THU MAY 28 2015
ARZ050-051-060-281730-
HOWARD AR-HEMPSTEAD AR-SEVIER AR-
1141 AM CDT THU MAY 28 2015
...SIGNIFICANT WEATHER ADVISORY FOR HOWARD...NORTH CENTRAL HEMPSTEAD
AND EASTERN SEVIER COUNTIES UNTIL 1230 PM CDT...
AT 1140 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER DIERKS...MOVING NORTHEAST AT 45 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
NASHVILLE...DIERKS...UMPIRE...LOCKESBURG...CORINTH...ATHENS...CENTER
POINT...OAK GROVE...GENEVA...LEBANON...MUDDY FORK...BELLVIEW...SILVER
RIDGE...BURG AND PROVO.
LAT...LON 3435 9394 3427 9394 3426 9392 3419 9392
3418 9382 3401 9382 3401 9375 3399 9370
3398 9369 3385 9411 3412 9433 3419 9424
3420 9425 3435 9408
TIME...MOT...LOC 1640Z 238DEG 37KT 3413 9407
19The Shreveport radar (KSHV), 56 km away, was scanning. The volume nearest the first event began at 16:49 UTC.
1 hail, 1 thunderstorm wind, 1 flash flood. Local standard time, as filed.
Penny size hail was reported in Minden, Louisiana.
Numerous trees were downed on Hwy. 501 west of Winnfield, Louisiana.
Water covered many roadways in Atlanta, Louisiana.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2015Every state in 2015This day in weather historyWarnings in Louisiana, May 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 569862, 569863, 569864.